Patient affected by ergot poisoning

Patient affected by ergot poisoning

M325/0032 Rights Managed

Request low-res file

530 pixels on longest edge, unwatermarked

Request/Download high-res file

Uncompressed file size: 25.5MB

Downloadable file size: 991.7KB

Price image Pricing

Please login to use the price calculator


Caption: Ergot poisoning. Historical photograph of a patient affected by convulsive ergot poisoning (ergotoxicosis). Ergot is a fungus (Claviceps purpurea) that infects cereal plants. Eating food made from infected cereals leads to poisoning, as the fungus contains deadly alkaloids. Convulsive ergotism causes seizures, headaches, nausea, itching skin and hallucinations. It can lead to psychosis. It can also cause constriction of the blood vessels in the extremities, which can lead to the loss of fingers and toes, and other gangrenous symptoms.

Release details: Model release not available. Property release not required.

Keywords: 1900s, 20s, 20th century, adult, alkaloid, alkaloids, bed, caucasian, cereal, claviceps purpurea, condition, convulsion, convulsive ergotism, deadly, disorder, ergot, ergotoxicosis, fungal, fungus, healthcare, historical, history, hospital, human, ingested, ingestion, male, man, medical, medicine, monochrome, naked, nude, patient, people, person, poison, poisoned, poisoning, seizure, sepia, st anthony's fire, toxic, toxicology, toxin, twenties, white

Licence fees: A licence fee will be charged for any media (low or high resolution) used in your project.